Alert archive / Montana / High Wind Warnings in 2006
High Wind Warning 9, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Feb 8, 2006, 1:30 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2006, 1:30 PM MST (20:30 UTC)
- Expired
- Feb 8, 2006, 6:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 082030 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 130 PM MST WED FEB 8 2006 ...VERY WINDY CONDITIONS TO CONTINUE THROUGH THIS AFTERNOON... .A LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE ACROSS SOUTHERN ALBERTA THIS AFTERNOON. VERY STRONG AND GUSTY WEST WINDS WILL CONTINUE THIS AFTERNOON TO THE SOUTH OF THIS STORM SYSTEM. WINDS WILL DIMINISH AND SHIFT TO THE NORTHWEST THIS EVENING AS A COLD FRONT MOVES THOUGH THE AREA. MTZ009-010-048-090100- /O.NEW.KTFX.HW.W.0009.060208T2030Z-060209T0100Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 130 PM MST WED FEB 8 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. STRONG WEST WINDS OF 25 TO 40 MPH WITH LOCAL GUSTS OF 60 TO 70 MPH ARE EXPECTED FOR THE REMAINDER OF THIS AFTERNOON. WINDS WILL SHIFT TO THE NORTHWEST AND DIMINISH THIS EVENING AS A COLD FRONT PASSES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
1 follow-up statement
000 WWUS75 KTFX 090045 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 545 PM MST WED FEB 8 2006 MTZ009-010-048-090145- /O.EXP.KTFX.HW.W.0009.000000T0000Z-060209T0100Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 545 PM MST WED FEB 8 2006 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON... WINDS HAVE DIMINISHED ALONG THE ROCKY MOUNTAIN FRONT AND IN ADJACENT EASTERN GLACIER COUNTY. LOCAL GUSTS TO 60 MPH ARE POSSIBLE IN FAVORED LOCATIONS SUCH AS MOUNTAIN PASSES EARLY THIS EVENING...BUT OTHERWISE WINDS WILL BE BELOW HIGH WIND WARNING CRITERIA. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 8, 10:41 AM MST, 2 hours 49 minutes earlier.
Area forecast discussion, Feb 8, 10:41 AM MST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1041 AM MST WED FEB 8 2006 UPDATED AVIATION SECTION .UPDATE... TODAY...UPDATE TO ZONES NOT PLANNED...A SHORTWAVE MOVING ACROSS SOUTHERN CANADA WILL FLATTEN THE UPPER LEVEL HIGH PRESSURE RIDGE. A SURFACE LEE TROF ALONG THE EASTERN SLOPES OF THE ROCKIES WILL DEEPEN AND CONTINUE TO TIGHTEN THE SURFACE GRADIENT AS THE SHORTWAVE CROSSES ALBERTA. STRONG AND GUSTY SURFACE WINDS WILL CONTINUE THROUGH THE DAY. ZELZER && .PREV DISCUSSION... (ISSUED 440 AM MST WED FEB 8 2006) DISCUSSION... TODAY THROUGH FRIDAY...THE UPPER LEVEL RIDGE OVER THE WESTERN UNITED STATES WILL BE FLATTENED TODAY BY A SHORTWAVE TROUGH MOVING ACROSS SOUTHWESTERN CANADA. THIS WILL BRING AN INCREASINGLY MOIST WESTERLY FLOW ALOFT TO MONTANA...FOR INCREASING CLOUDS AND WINDS. THE SURFACE TROUGH OVER CENTRAL MONTANA THIS MORNING WILL ALSO MOVE EAST...BUT THE PRESSURE GRADIENT WILL TIGHTEN...CAUSING STRONG WESTERLY WINDS ACROSS NORTH CENTRAL MONTANA. HOWEVER...THESE WINDS SHOULD STAY BELOW HIGH WIND CRITERIA. THE SHORTWAVE TROUGH ALOFT WILL DEEPEN AS IT DIVES SOUTHEAST OVER THE DAKOTAS TONIGHT...SHIFTING THE FLOW ALOFT NORTHWESTERLY AND PUSHING A CANADIAN COLD FRONT SOUTH OVER MONTANA EAST OF THE ROCKIES. THIS WILL BRING COOLER AIR TO THE AREA AND SHIFT THE DECREASING WINDS MORE NORTHERLY...AS WELL BRINGING AS A CHANCE OF SNOW. THE BEST CHANCE FOR SNOW WILL BE IN THE NORTH FACING SLOPES OF CENTRAL MONTANA. HOWEVER...THE SNOW WILL NOT QUITE REACH INTO SOUTHWEST MONTANA. ELSEWHERE...THE RESULTING NORTHERLY FLOW ALOFT WILL CONTINUE THE CHANCE OF SNOW ON THURSDAY...BUT THE CHANCE WILL DECREASE SOMEWHAT AS THE COLD FRONT EXITS THE AREA. ANY LINGERING SNOW WILL EXIT THE AREA THURSDAY NIGHT INTO FRIDAY...AS THE UPPER LEVEL RIDGE AND ITS ACCOMPANYING DRIER AIRMASS RETURN TO THE WESTERN UNITED STATES. SNOWFALL AMOUNTS FROM THIS SYSTEM ARE EXPECTED TO BE LIGHT. TEMPERATURES TODAY WILL BE MUCH WARMER THAN NORMAL ACROSS THE AREA...BUT THEY WILL COOL TO NEAR NORMAL BEHIND THE COLD FRONT TONIGHT INTO THURSDAY. COULSTON FRIDAY NIGHT THROUGH MONDAY NIGHT...DRY CONDITIONS FRIDAY NIGHT AND SATURDAY AS AN UPPER RIDGE REMAINS OVER THE AREA. A FAST MOVING SHORT WAVE MOVES ACROSS EASTERN MONTANA SATURDAY NIGHT/EARLY SUNDAY BUT MOISTURE WITH THIS FEATURE IS LIMITED. NORTHWEST FLOW ALOFT MONDAY BRINGS AN UPPER TROF ACROSS THE AREA WITH A SLIGHT CHANCE OF PRECIPITATION ACROSS THE AREA. TEMPERATURES SATURDAY WILL BE NEAR OR SLIGHTLY BELOW SEASONAL AVERAGES BEFORE BEGINNING A SLOW WARMING TREND SUNDAY. TUESDAY THROUGH WEDNESDAY...MODEL INCONSISTENCIES DETRACT FROM FORECAST CONFIDENCE DURING THIS PERIOD. I WENT WITH A COMPROMISE SOLUTION OF A SERIES OF CANADIAN COLD FRONTS DROPPING SOUTH ACROSS THE FORECAST AREA IN AN UPPER LEVEL FLOW THAT SHIFTS MORE NORTHERLY IN RESPONSE TO A HIGH AMPLITUDE UPPER LEVEL RIDGE BUILDING OVER EASTERN ALASKA. THIS RESULTS IN MOSTLY CLOUDY SKIES AND A SLIGHT CHANCE TO CHANCE OF LIGHT SNOW...DUE TO LIMITED MOISTURE. TEMPERATURES FALL BELOW SEASONAL AVERAGES. EK && .AVIATION... UPDATED 1741Z. AN UPPER LEVEL TROUGH OF LOW PRESSURE AND SURFACE COLD FRONT WILL PASS THROUGH THE REGION LATE THIS AFTERNOON AND TONIGHT. BROKEN MIDDLE AND HIGH CLOUDS WILL CONTINUE THROUGH THE REST OF THE AFTERNOON. CEILINGS WILL THEN LOWER THIS EVENING WITH THE FRONTAL PASSAGE. SCATTERED SNOW SHOWERS WILL DEVELOP AROUND KHVR...KLWT AND KBZN. MVFR CONDITIONS WILL BE POSSIBLE NEAR THE SHOWERS. GUSTY SOUTHWEST WINDS WILL SHIFT TO NORTHWESTERLY WITH THE FRONTAL PASSAGE. SKIES WILL QUICKLY CLEAR OVER MOST AREAS LATE TONIGHT AND THURSDAY MORNING. SCHAUMANN && .PRELIMINARY POINT TEMPS/POPS... GTF 58 25 34 16 / 0 30 20 0 CTB 56 22 33 15 / 0 30 20 0 HLN 51 24 39 15 / 0 20 10 0 BZN 45 22 37 9 / 0 0 20 10 WEY 36 5 34 -6 / 0 0 0 0 DLN 50 24 38 12 / 0 0 0 0 HVR 55 23 34 14 / 0 30 20 10 LWT 57 24 33 15 / 0 40 30 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
Nearby
High Wind Warnings in Montana, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.